Alert archive / Colorado / Freeze Warnings in 2014
Freeze Warning 9, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Nov 3, 2014, 2:54 PM MST for 13 counties in Colorado. It took effect at Nov 3, 2014, 11:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2014, 2:54 PM MST (21:54 UTC)
- In effect from
- Nov 3, 2014, 11:00 PM MST
- Expired
- Nov 4, 2014, 8:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS75 KPUB 032154 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MST MON NOV 3 2014 COZ083-085>089-093>099-040600- /O.UPG.KPUB.FZ.A.0004.141104T0600Z-141104T1500Z/ /O.NEW.KPUB.FZ.W.0009.141104T0600Z-141104T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 254 PM MST MON NOV 3 2014 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE MAJORITY OF THE SOUTHEASTERN COLORADO PLAINS AND INTERSTATE 25 CORRIDOR...INCLUDING SOUTHERN EL PASO... EASTERN FREMONT...PUEBLO...HUERFANO...OTERO...CROWLEY...LAS ANIMAS... BENT...PROWERS...KIOWA AND BACA COUNTIES. * TEMPERATURE...FALLING INTO THE MID 20S TO AROUND 30 DEGREES BY EARLY TUESDAY MORNING. * IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
328 WWUS75 KPUB 040604 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1104 PM MST MON NOV 3 2014 COZ083-085>089-093>099-041415- /O.CON.KPUB.FZ.W.0009.000000T0000Z-141104T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 1104 PM MST MON NOV 3 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * LOCATION...THE MAJORITY OF THE SOUTHEASTERN COLORADO PLAINS AND INTERSTATE 25 CORRIDOR...INCLUDING SOUTHERN EL PASO... EASTERN FREMONT...PUEBLO...HUERFANO...OTERO...CROWLEY...LAS ANIMAS... BENT...PROWERS...KIOWA AND BACA COUNTIES. * TEMPERATURE...FALLING INTO THE MID 20S TO AROUND 30 DEGREES BY EARLY TUESDAY MORNING. * IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
094 WWUS75 KPUB 041054 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 354 AM MST TUE NOV 4 2014 COZ083-085>089-093>099-041500- /O.CON.KPUB.FZ.W.0009.000000T0000Z-141104T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 354 AM MST TUE NOV 4 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * LOCATION...THE MAJORITY OF THE SOUTHEASTERN COLORADO PLAINS AND INTERSTATE 25 CORRIDOR...INCLUDING SOUTHERN EL PASO... EASTERN FREMONT...PUEBLO...HUERFANO...OTERO...CROWLEY...LAS ANIMAS... BENT...PROWERS...KIOWA AND BACA COUNTIES. * TEMPERATURE...FALLING INTO THE MID 20S TO AROUND 30 DEGREES. * IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
990 WWUS75 KPUB 041441 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 741 AM MST TUE NOV 4 2014 COZ083-085>089-093>099-041545- /O.EXP.KPUB.FZ.W.0009.000000T0000Z-141104T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 741 AM MST TUE NOV 4 2014 ...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE FREEZE WARNING FOR THE I-25 CORRIDOR...EASTERN FREMONT COUNTY AND THE SOUTHEAST COLORADO PLAINS...WILL EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Nov 3, 10:23 AM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 3, 10:23 AM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1023 AM MST MON NOV 3 2014 .UPDATE... ISSUED AT 1018 AM MST MON NOV 3 2014 DROPPED THE WINTER WEATHER ADVISORY FROM THE SOUTHWEST MOUNTAINS TODAY AS ONLY SNOW SHOWERS WITH LITTLE ACCUMULATION ARE EXPECTED. KEPT THE ADVISORY GOING OVER THE CENTRAL MOUNTAINS AS MID LEVEL FLOW BECOMES MORE W-NW WHICH SHOULD ENHANCE OROGRAPHIC SNOWFALL OVER THE HIGHER PEAKS. CONTINUED TO LOWER POPS OVER THE EASTERN MOUNTAINS AS PRECIP HAS REMAINED MAINLY NORTH OF THE PALMER DIVIDE. UPDATE ISSUED AT 859 AM MST MON NOV 3 2014 LOWERED OR REMOVED POPS FROM MUCH OF THE EASTERN MOUNTAINS/I-25 CORRIDOR THIS MORNING AND REDUCED CLOUD COVER TO MATCH CURRENT SATELLITE TRENDS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 431 AM MST MON NOV 3 2014 MAIN METEOROLOGICAL CONCERNS DURING THE NEAR/SHORT-TERM REMAINS TEMPERATURES(WITH A WIDESPREAD FREEZE OVER MANY EASTERN SECTIONS ANTICIPATED TONIGHT)...POPS AND LOCALIZED GUSTY WINDS AT TIMES. CWFA CURRENTLY NOTING SNOW OVER PORTIONS OF THE SOUTHWESTERN AND CENTRAL MOUNTAINS...SOME LOCALIZED GUSTY WINDS AND EARLY MORNING TEMPERATURES RUNNING ABOVE EARLY NOVEMBER CLIMATOLOGICAL AVERAGES. LATEST REAL-TIME DATA...FORECAST MODEL SOUNDINGS AND COMPUTER SIMULATIONS SUGGEST THAT A FEW ADDITIONAL INCHES OF SNOW WILL BE POSSIBLE OVER SECTIONS OF THE SOUTHWESTERN AND CENTRAL MOUNTAINS(ZONES 60 AND 68 RESPECTIVELY) TODAY AND WILL ALLOW EXISTING WINTER WEATHER HIGHLIGHTS TO CONTINUE OVER THESE LOCATIONS. ELSEWHERE...OUTSIDE OF THE FAR SOUTHEASTERN COLORADO PLAINS(WHERE DRY CONDITIONS ARE EXPECTED TO PREVAIL)...PROJECT THAT ISOLATED TO SCATTERED SHOWERS AT TIMES WILL BE NOTED AS NORTHERLY SURGE PUSHES ACROSS EASTERN SECTIONS TODAY. COOLER TEMPERATURES ARE EXPECTED TODAY AND TONIGHT(ESPECIALLY EASTERN SECTIONS) AND HAVE ISSUED A FREEZE WATCH FROM LATER TONIGHT INTO TUESDAY MORNING FOR THE SOUTHEASTERN COLORADO PLAINS...EASTERN FREMONT COUNTY AND THE MAJORITY OF THE INTERSTATE 25 CORRIDOR(EXCLUDING NORTHERN EL PASO COUNTY WHICH MET FREEZE CRITERIA PREVIOUSLY) WHERE MINIMUM TEMPERATURES ARE PROJECTED TO RANGE FROM THE MID 20S TO AROUND 30F BY TUESDAY MORNING. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 431 AM MST MON NOV 3 2014 TUE AN UPR TROF WL BE MOVING OFF TO THE SOUTH AND EAST OF THE AREA...LEAVING DRY CONDITIONS AND HIGH TEMPS AROUND 5 DEGREES BELOW AVERAGE. EARLY WED MORNING...TEMPS OVR THE SERN PLAINS ARE EXPECTED TO BE IN THE UPR 20S TO LOWER 30S. NW FLOW ALOFT WL THEN BE FOUND OVR THE FORECAST AREA THRU FRI. ON WED A WEAK SHORTWAVE TROF WL MOVE THRU NERN CO...PUSHING A DRY FRONT THRU THE SERN PLAINS. HIGHS ON WED AND THU SHOULD BE A LITTLE ABOVE AVERAGE. FRI NIGHT AN UPR TROF IS EXPECTED TO MOVE FROM ERN MT SOUTH INTO ERN CO AND THE PLAINS STATES...SENDING A FRONT THRU SERN CO. THIS SYSTEM MAY BRING SOME LIGHT PCPN TO THE MTNS AND SERN PLAINS FRI NIGHT AND EARLY SAT. WITH DRY WX THEN EXPECTED THE REST OF SAT AND FOR SUN. AHEAD OF THAT FRONT ON FRI...TEMPS WL PROBABLY WARM TO ABOVE AVERAGE...BUT IN THE WAKE OF THE FRONT ON SAT...HIGH WL COOL BACK TO AROUND AVERAGE AND THE REBOUNDING TO ABOVE AVERAGE FOR SUN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1018 AM MST MON NOV 3 2014 EXPECT VFR CONDITIONS AT ALL TAF SITES THE NEXT 24 HRS. STILL A LOW THREAT FOR SOME -SHSN/-SHRA AND MVFR CIGS/VIS OVER THE PALMER DIVIDE JUST NORTH OF KCOS INTO THIS EVENING...THOUGH WILL ONLY CARRY VCSH AND VFR CIGS IN TAF AT THIS POINT. OVER THE MOUNTAINS...MANY HIGHER PEAKS WILL REMAIN OBSCURED TODAY INTO THIS EVENING...WITH WIDESPREAD IFR CONDTIONS OVER THE CENTRAL MOUNTAINS NORTH OF KMYP DUE TO -SHSN. EXPECT MOST AREAS TO CLEAR OVERNIGHT AS -SHSN END BY 06Z. && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR COZ083-085>089-093>099. WINTER WEATHER ADVISORY UNTIL 4 PM MST THIS AFTERNOON FOR COZ060. && UPDATE...PETERSEN SHORT TERM...77 LONG TERM...28 AVIATION...PETERSEN
Hazardous weather outlook, Nov 3, 10:40 AM MST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1040 AM MST MON NOV 3 2014 COZ058>089-093>099-041745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1040 AM MST MON NOV 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED OVER THE CENTRAL MOUNTAINS THIS AFTERNOON...WITH OCCASIONAL SNOW SHOWERS WITH ACCUMULATIONS UNDER 2 INCHES OVER MOST OTHER MOUNTAIN RANGES. SOME LIGHT SNOW WITH ONLY MINOR ACCUMULATIONS WILL ALSO BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING OVER NORTHERN EL PASO COUNTY ALONG THE PALMER DIVIDE. A WIDESPREAD FREEZE IS EXPECTED BY TUESDAY MORNING ACROSS THE INTERSTATE 25 CORRIDOR...EASTERN FREMONT COUNTY AND THE SOUTHEASTERN COLORADO PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE MOUNTAINS TODAY. 10/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:53 AM MST | Freeze Watch | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 7 more | 11 hr |
Nearby
Freeze Warnings in Colorado, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.